Alert archive / Iowa / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 201, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Aug 11, 2016, 6:35 PM CDT for Burt County, Washington County, Nebraska; Harrison County, Monona County, Shelby County, Iowa. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2016, 6:35 PM CDT (23:35 UTC)
- Expired
- Aug 11, 2016, 7:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Harrison County, IA, Monona County, IA, Shelby County, IA, Burt County, NE, Washington County, NE
The radar
The Omaha radar (KOAX), 80 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 6:40 PM CDT | TSTM WND GST 60 | 2 Nw Little Sioux, IA | GUSTY WINDS LASTED FOR 15 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 11, 3:55 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 847 J/kg
- Mixed-layer CIN
- -276 J/kg
- Mixed-layer LCL
- 1518 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
554
WUUS53 KOAX 112335
SVROAX
IAC085-133-165-NEC021-177-120030-
/O.NEW.KOAX.SV.W.0201.160811T2335Z-160812T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
635 PM CDT THU AUG 11 2016
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN SHELBY COUNTY IN SOUTHWESTERN IOWA...
HARRISON COUNTY IN SOUTHWESTERN IOWA...
EASTERN MONONA COUNTY IN WEST CENTRAL IOWA...
SOUTHEASTERN BURT COUNTY IN EAST CENTRAL NEBRASKA...
NORTH CENTRAL WASHINGTON COUNTY IN EAST CENTRAL NEBRASKA...
* UNTIL 730 PM CDT
* AT 634 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES EAST OF SMITHLAND TO NEAR MONDAMIN...MOVING
EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LOGAN...MONDAMIN...UTE...PERSIA...MODALE...PISGAH...MOORHEAD...
WOODBINE...MAPLETON...DUNLAP...PANAMA...PORTSMOUTH...MAGNOLIA...
SOLDIER...LITTLE SIOUX...CASTANA...TURIN...
PREPARATION CANYON STATE PARK...
LITTLE SIOUX SCOUT RANCH AND SCHABEN PARK.
THIS INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 79 AND 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4157 9553 4160 9618 4221 9589 4221 9567
4187 9567 4186 9541
TIME...MOT...LOC 2334Z 258DEG 36KT 4221 9585 4174 9606
HAIL...0.88IN
WIND...60MPH
$$
MILLER6 follow-up statements
692
WWUS53 KOAX 112348
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
648 PM CDT THU AUG 11 2016
IAC085-133-165-NEC021-177-120030-
/O.CON.KOAX.SV.W.0201.000000T0000Z-160812T0030Z/
SHELBY IA-HARRISON IA-MONONA IA-BURT NE-WASHINGTON NE-
648 PM CDT THU AUG 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHWESTERN SHELBY...HARRISON...EASTERN MONONA...SOUTHEASTERN
BURT AND NORTH CENTRAL WASHINGTON COUNTIES...
AT 648 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF DANBURY TO NEAR MONDAMIN...MOVING
EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LOGAN...MONDAMIN...UTE...PERSIA...MODALE...PISGAH...MOORHEAD...
WOODBINE...MAPLETON...DUNLAP...PANAMA...PORTSMOUTH...MAGNOLIA...
SOLDIER...LITTLE SIOUX...CASTANA...TURIN...
PREPARATION CANYON STATE PARK...
LITTLE SIOUX SCOUT RANCH AND SCHABEN PARK.
THIS INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 79 AND 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4157 9553 4160 9618 4221 9589 4221 9567
4187 9567 4186 9541
TIME...MOT...LOC 2348Z 276DEG 25KT 4215 9579 4168 9600
HAIL...1.00IN
WIND...60MPH
$$
MILLER700
WWUS53 KOAX 112354
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
654 PM CDT THU AUG 11 2016
IAC085-133-165-NEC021-177-120030-
/O.CON.KOAX.SV.W.0201.000000T0000Z-160812T0030Z/
SHELBY IA-HARRISON IA-MONONA IA-BURT NE-WASHINGTON NE-
654 PM CDT THU AUG 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHWESTERN SHELBY...HARRISON...EASTERN MONONA...SOUTHEASTERN
BURT AND NORTHEASTERN WASHINGTON COUNTIES...
AT 653 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF UTE TO 6 MILES WEST OF LOGAN...MOVING
EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LOGAN...MONDAMIN...UTE...PERSIA...MODALE...PISGAH...MOORHEAD...
WOODBINE...MAPLETON...DUNLAP...PANAMA...PORTSMOUTH...MAGNOLIA...
SOLDIER...LITTLE SIOUX...CASTANA...TURIN...
PREPARATION CANYON STATE PARK...
LITTLE SIOUX SCOUT RANCH AND SCHABEN PARK.
THIS INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 82 AND 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4157 9553 4163 9612 4221 9589 4221 9567
4187 9567 4186 9541
TIME...MOT...LOC 2353Z 276DEG 31KT 4214 9569 4167 9590
HAIL...1.00IN
WIND...60MPH
$$
MILLER358
WWUS53 KOAX 120002
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
702 PM CDT THU AUG 11 2016
NEC021-120010-
/O.CAN.KOAX.SV.W.0201.000000T0000Z-160812T0030Z/
BURT NE-
702 PM CDT THU AUG 11 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BURT COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING FOR PARTS OF BURT COUNTY HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
WEST CENTRAL AND SOUTHWESTERN IOWA...AND EAST CENTRAL NEBRASKA.
LAT...LON 4163 9611 4218 9581 4220 9567 4187 9567
4187 9566 4186 9566 4185 9541 4157 9553
TIME...MOT...LOC 0000Z 278DEG 34KT 4213 9560 4164 9576
$$
IAC085-133-165-NEC177-120030-
/O.CON.KOAX.SV.W.0201.000000T0000Z-160812T0030Z/
SHELBY IA-HARRISON IA-MONONA IA-WASHINGTON NE-
702 PM CDT THU AUG 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHWESTERN SHELBY...HARRISON...EASTERN MONONA AND NORTH CENTRAL
WASHINGTON COUNTIES...
AT 700 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF UTE TO NEAR LOGAN...MOVING EAST
AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LOGAN...MONDAMIN...UTE...PERSIA...MODALE...PISGAH...MOORHEAD...
WOODBINE...MAPLETON...DUNLAP...PANAMA...PORTSMOUTH...MAGNOLIA...
SOLDIER...PREPARATION CANYON STATE PARK...LITTLE SIOUX SCOUT RANCH...
SCHABEN PARK AND WILLOW LAKE RECREATION AREA.
THIS INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 82 AND 89.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4163 9611 4218 9581 4220 9567 4187 9567
4187 9566 4186 9566 4185 9541 4157 9553
TIME...MOT...LOC 0000Z 278DEG 34KT 4213 9560 4164 9576
HAIL...1.00IN
WIND...60MPH
$$
MILLER443
WWUS53 KOAX 120014
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
714 PM CDT THU AUG 11 2016
NEC177-120024-
/O.CAN.KOAX.SV.W.0201.000000T0000Z-160812T0030Z/
WASHINGTON NE-
714 PM CDT THU AUG 11 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WASHINGTON
COUNTY IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
WEST CENTRAL AND SOUTHWESTERN IOWA.
LAT...LON 4162 9601 4217 9576 4220 9567 4187 9567
4187 9566 4186 9566 4185 9541 4157 9553
TIME...MOT...LOC 0014Z 270DEG 31KT 4193 9554 4161 9568
$$
IAC085-133-165-120030-
/O.CON.KOAX.SV.W.0201.000000T0000Z-160812T0030Z/
SHELBY IA-HARRISON IA-MONONA IA-
714 PM CDT THU AUG 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHWESTERN SHELBY...CENTRAL HARRISON AND SOUTHEASTERN MONONA
COUNTIES...
AT 714 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHEAST OF DUNLAP TO 5 MILES NORTHWEST OF
PERSIA...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LOGAN...UTE...PERSIA...MODALE...MOORHEAD...WOODBINE...DUNLAP...
PANAMA...PORTSMOUTH...MAGNOLIA...SOLDIER...
SCHABEN PARK AND WILLOW LAKE RECREATION AREA.
THIS INCLUDES INTERSTATE 29 NEAR MILE MARKER 82.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4162 9601 4217 9576 4220 9567 4187 9567
4187 9566 4186 9566 4185 9541 4157 9553
TIME...MOT...LOC 0014Z 270DEG 31KT 4193 9554 4161 9568
HAIL...0.75IN
WIND...60MPH
$$
MILLER220
WWUS53 KOAX 120022
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
722 PM CDT THU AUG 11 2016
IAC085-133-165-120030-
/O.CON.KOAX.SV.W.0201.000000T0000Z-160812T0030Z/
SHELBY IA-HARRISON IA-MONONA IA-
722 PM CDT THU AUG 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHWESTERN SHELBY...EASTERN HARRISON AND SOUTHEASTERN MONONA
COUNTIES...
AT 721 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF DENISON TO 3 MILES NORTHWEST OF
PERSIA...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LOGAN...PERSIA...WOODBINE...DUNLAP...PANAMA...PORTSMOUTH...
SCHABEN PARK AND WILLOW LAKE RECREATION AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4161 9590 4184 9575 4187 9567 4187 9566
4186 9566 4185 9541 4157 9553
TIME...MOT...LOC 0021Z 255DEG 31KT 4194 9546 4162 9560
HAIL...0.75IN
WIND...60MPH
$$
MILLER913
WWUS53 KOAX 120028
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
728 PM CDT THU AUG 11 2016
IAC085-133-165-120036-
/O.EXP.KOAX.SV.W.0201.000000T0000Z-160812T0030Z/
SHELBY IA-HARRISON IA-MONONA IA-
728 PM CDT THU AUG 11 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SHELBY...EASTERN
HARRISON AND SOUTHEASTERN MONONA COUNTIES WILL EXPIRE AT 730 PM
CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED EAST OUT OF THE
WARNED AREA. THEREFORE...THIS WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
WEST CENTRAL AND SOUTHWESTERN IOWA.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
SHELBY AND EASTERN HARRISON COUNTIES UNTIL 815 PM CDT.
LAT...LON 4161 9590 4184 9575 4187 9567 4187 9566
4186 9566 4185 9541 4157 9553
TIME...MOT...LOC 0025Z 258DEG 36KT 4194 9546 4162 9560
$$
MILLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:03 PM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Aug 11, 3:03 PM CDT, 3 hours 32 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
303 PM CDT THU AUG 11 2016
.SHORT TERM...(tonight through Sunday)
Issued at 303 PM CDT Thu Aug 11 2016
The 12z upper-air analysis revealed a mid to upper-level low
over Saskatchewan with a trailing trough across the Interior
West. These data and current water vapor imagery suggest the
presence of a weak perturbation tracking across South Dakota and
Nebraska, ahead of the primary, western U.S. trough. At the
surface, a cold front stretched from eastern South Dakota to
central Nebraska as of 20z, with an outflow boundary gradually
becoming poorer defined as it lifts north through eastern Nebraska
and western Iowa.
Thunderstorms are beginning to increase in both coverage and
intensity ahead of the cold front from northeast Nebraska into
southeast South Dakota and northwest Iowa owing to persistent
low-level warm advection and increasing height falls attendant to
the NE/SD disturbance mentioned above. This activity is likely
still elevated, and rooted above a cap situated at the base of an
elevated-mixed layer. However with time, continued heating of the
warm sector coupled with low-level uplift along the front should
foster surface-based storms amidst an environment characterized by
mlCAPE of 2000-3000+ j/kg and 30-40 kt of effective bulk shear.
As such, isolated severe storms are possible as highlighted by the
current day 1 convective outlook from the SPC. While locally
damaging wind gusts and heavy rainfall appear to be the primary
hazards, a conditional threat for large hail and possibly a brief
tornado exists, contingent on the evolution of supercell storm
modes.
Showers and thunderstorms will likely persist tonight both along
and in the wake of the surface cold front as it continues
southeast across the area. While localized flooding is possible,
uncertainty in specifically where the band of heaviest rain will
set up coupled with relatively dry antecedent conditions precludes
us from considering a flash flood watch at this juncture.
Some of these showers and storms could linger into Friday,
especially across portions of southeast Nebraska and southwest
Iowa. We will see a slightly cooler and perhaps a bit drier air
mass filter into the area behind the cold front with highs on
Friday in the lower to mid 80s.
This weekend, we will remain in northwest flow aloft with a
surface ridge axis gradually building through the lower Missouri
Valley. This pattern should yield dry conditions with high
temperatures in the mid 80s and cooler overnight lows (compared to
recent nights) in the lower to mid 60s.
.LONG TERM...(Sunday night through Thursday)
Issued at 303 PM CDT Thu Aug 11 2016
Latest medium-range guidance suggests that a quasi-zonal belt of
polar westerlies will reside along the U.S.-Canadian border
through early next week with some amplification to the pattern by
the middle to latter part of the week. It appears that
precipitation chances will remain low through the extended period
with highs generally in the 80s.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 120 PM CDT Thu Aug 11 2016
kofk has been sct-bkn fl025 with more substantial cloudiness and
shra/tsra should be in the vicinity then increase in coverage this
afternoon and continue tonight. upper level support and moisture
lingers and may need to extend tsra chances at kofk past 01z later
tonight. tsra chances increase at koma/klnk after 22Z and
included a tempo group this evening. mvfr/ifr cigs/vsbys possible
with thunderstorms. Also mentioned gusty winds with storms.
Initially southeast to south winds 10 to 20kt ahead of the front.
North winds at kofk after 22-00Z. Initial push may switch the
winds around at koma/klnk 04-06Z.
&&
.OAX Watches/Warnings/Advisories...
NE...Heat Advisory until 8 PM CDT this evening for NEZ051>053-066>068-
078-088>093.
IA...Heat Advisory until 8 PM CDT this evening for IAZ056-069-079-080-
090-091.
&&
SHORT TERM...Mead
LONG TERM...Mead
AVIATION...ZapotocnyHazardous weather outlook, Aug 11, 4:36 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 436 PM CDT THU AUG 11 2016 IAZ043-055-056-069-NEZ011-012-015>018-030>034-042>045-050>053- 065>067-078-121145- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-KNOX-CEDAR-THURSTON-ANTELOPE- PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX- DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER- CASS-SALINE- 436 PM CDT THU AUG 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY THUNDERSTORMS WILL INCREASE IN AREAL COVERAGE THIS EVENING INTO TONIGHT AHEAD OF A COLD FRONT MOVING THROUGH EASTERN NEBRASKA AND WESTERN IOWA. SEVERE STORMS ARE POSSIBLE WITH THE PRIMARY HAZARDS BEING DAMAGING WINDS...FLOODING RAINFALL AND SOME HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED TONIGHT OR FRIDAY. IAZ079-080-090-091-NEZ068-088>093-121145- MILLS-MONTGOMERY-FREMONT-PAGE-OTOE-JEFFERSON-GAGE-JOHNSON-NEMAHA- PAWNEE-RICHARDSON- 436 PM CDT THU AUG 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY THUNDERSTORMS WILL INCREASE IN AREAL COVERAGE THIS EVENING INTO TONIGHT AHEAD OF A COLD FRONT MOVING THROUGH EASTERN NEBRASKA AND WESTERN IOWA. WHILE A STRONG STORM OR TWO IS POSSIBLE WITH A RISK FOR DAMAGING WINDS...FLOODING RAINFALL WILL BE THE PRIMARY CONCERN. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR FRIDAY.
In the hours before
Special weather statement, Aug 11, 3:18 PM CDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
318 PM CDT THU AUG 11 2016
NEZ011-016-017-112100-
ANTELOPE NE-KNOX NE-PIERCE NE-
318 PM CDT THU AUG 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PIERCE...SOUTHERN KNOX
AND ANTELOPE COUNTIES UNTIL 400 PM CDT...
AT 317 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 4 MILES EAST OF ORCHARD TO 11 MILES EAST OF
BARTLETT. MOVEMENT WAS NORTHEAST AT 40 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PIERCE...NELIGH...PLAINVIEW...CREIGHTON...BLOOMFIELD...OSMOND...
WAUSA...VERDIGRE...CLEARWATER...ORCHARD...OAKDALE...CROFTON...
BRUNSWICK...CENTER...WINNETOON...ROYAL...FOSTER...BAZILE MILLS...
ASHFALL FOSSIL BEDS STATE HISTORICAL PARK AND WILLOW CREEK STATE
RECREATION AREA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 25 AND 48.
HIGHWAY 20 IN NEBRASKA BETWEEN MILE MARKERS 329 AND 367.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4236 9830 4249 9829 4282 9749 4218 9754
4195 9829
TIME...MOT...LOC 2017Z 247DEG 52KT 4235 9816 4193 9833
ZAPOTOCNYSpecial weather statement, Aug 11, 4:11 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 411 PM CDT THU AUG 11 2016 NEZ016>018-030-031-112145- ANTELOPE NE-PIERCE NE-BOONE NE-MADISON NE-WAYNE NE- 411 PM CDT THU AUG 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PIERCE...WEST CENTRAL WAYNE...NORTHWESTERN MADISON...NORTHERN BOONE AND SOUTHEASTERN ANTELOPE COUNTIES UNTIL 445 PM CDT... AT 411 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF PLAINVIEW TO 6 MILES WEST OF PETERSBURG. MOVEMENT WAS NORTHEAST AT 30 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... PIERCE...BATTLE CREEK...ELGIN...PETERSBURG...OAKDALE... MEADOW GROVE...HADAR...TILDEN...FOSTER... LORETTO AND WILLOW CREEK STATE RECREATION AREA. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 45 AND 70. HIGHWAY 81 IN NEBRASKA BETWEEN MILEMARKERS 160 AND 171. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTHEASTERN NEBRASKA. LAT...LON 4189 9830 4235 9758 4215 9728 4164 9829 TIME...MOT...LOC 2111Z 227DEG 27KT 4224 9770 4189 9821 MILLER
Special weather statement, Aug 11, 4:47 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
447 PM CDT THU AUG 11 2016
NEZ012-018-032-033-112215-
CEDAR NE-STANTON NE-CUMING NE-WAYNE NE-
447 PM CDT THU AUG 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN STANTON...SOUTHEASTERN
CEDAR...NORTHWESTERN CUMING AND WAYNE COUNTIES UNTIL 515 PM CDT...
AT 447 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 5 MILES WEST OF COLERIDGE TO 5 MILES EAST OF
NORFOLK. MOVEMENT WAS EAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WAYNE...RANDOLPH...COLERIDGE...WINSIDE...HOSKINS...CARROLL...
LAUREL...BELDEN...SHOLES...CAMP ASSURANCE AND 8 MILES SOUTH OF WAYNE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 79 AND 87.
HIGHWAY 20 IN NEBRASKA BETWEEN MILE MARKERS 378 AND 398.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHEASTERN NEBRASKA.
LAT...LON 4269 9701 4227 9702 4226 9692 4210 9690
4195 9736 4258 9735
TIME...MOT...LOC 2147Z 251DEG 17KT 4248 9731 4202 9731
MILLERSpecial weather statement, Aug 11, 5:08 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
508 PM CDT THU AUG 11 2016
NEZ012-015-017-018-031>033-112300-
CEDAR NE-PIERCE NE-STANTON NE-THURSTON NE-MADISON NE-CUMING NE-
WAYNE NE-
508 PM CDT THU AUG 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN STANTON...SOUTHEASTERN
CEDAR...SOUTHEASTERN PIERCE...NORTHWESTERN CUMING...WAYNE...EAST
CENTRAL MADISON AND NORTHWESTERN THURSTON COUNTIES UNTIL 600 PM
CDT...
AT 507 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR COLERIDGE TO 4 MILES SOUTH OF WINSIDE.
MOVEMENT WAS NORTHEAST AT 35 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WAYNE...STANTON...WAKEFIELD...WISNER...RANDOLPH...COLERIDGE...
WINSIDE...PILGER...HOSKINS...CARROLL...LAUREL...BELDEN...OBERT...
SHOLES...CAMP ASSURANCE AND 8 MILES SOUTH OF WAYNE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 78 AND 101.
HIGHWAY 20 IN NEBRASKA BETWEEN MILE MARKERS 377 AND 398.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHEASTERN NEBRASKA.
LAT...LON 4276 9702 4269 9701 4227 9702 4226 9675
4202 9677 4192 9738 4253 9737 4277 9705
TIME...MOT...LOC 2207Z 220DEG 30KT 4251 9718 4212 9720
MILLERSpecial weather statement, Aug 11, 5:31 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 531 PM CDT THU AUG 11 2016 IAZ043-NEZ015-018-032>034-112300- MONONA IA-STANTON NE-THURSTON NE-BURT NE-CUMING NE-WAYNE NE- 531 PM CDT THU AUG 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MONONA...SOUTHEASTERN STANTON...CUMING...NORTHWESTERN BURT...SOUTHEASTERN WAYNE AND SOUTHERN THURSTON COUNTIES UNTIL 600 PM CDT... AT 530 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTHWEST OF PENDER TO 7 MILES NORTH OF CLARKSON. MOVEMENT WAS EAST AT 20 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... WEST POINT...WISNER...LYONS...BEEMER...BANCROFT...ROSALIE... THE HIGHWAY 15 AND 32 JUNCTION... THE HIGHWAY 9 AND 51 JUNCTION AND 10 MILES WEST OF WEST POINT. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 99 AND 123. HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 153 AND 156. HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 150 AND 159. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR WEST CENTRAL IOWA...AND NORTHEASTERN AND EAST CENTRAL NEBRASKA. LAT...LON 4210 9623 4175 9666 4176 9726 4209 9692 TIME...MOT...LOC 2230Z 273DEG 19KT 4208 9677 4182 9718 MILLER
Local storm report, Aug 11, 5:42 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
542 PM CDT THU AUG 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND GST WAYNE 42.24N 97.02W
08/11/2016 M60 MPH WAYNE NE AWOS
&&
CZAPOTOCThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 3:49 AM CDT | Heat Advisory | OAX | Cass, Douglas, Gage, Jefferson, Johnson, Lancaster and 7 more | 16 hr |
| Aug 11, 2:41 PM CDT | Special Weather Statement | OAX | Cedar | 49 min |
| Aug 11, 3:18 PM CDT | Special Weather Statement | OAX | Antelope, Knox, Pierce | 42 min |
| Aug 11, 3:44 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Knox, Pierce | 46 min |
| Aug 11, 4:11 PM CDT | Special Weather Statement | OAX | Pierce | 34 min |
| Aug 11, 4:27 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone, Madison, Pierce | 48 min |
| Aug 11, 4:47 PM CDT | Special Weather Statement | OAX | Cedar, Wayne | 28 min |
| Aug 11, 5:08 PM CDT | Special Weather Statement | OAX | Cedar, Wayne | 52 min |
| Aug 11, 5:19 PM CDT | Severe Thunderstorm Warning | OAX | Thurston, Wayne | 41 min |
| Aug 11, 5:27 PM CDT | Areal Flood Advisory | OAX | Stanton | 3 hr |
| Aug 11, 5:31 PM CDT | Special Weather Statement | OAX | Cuming | 29 min |
| Aug 11, 5:42 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Thurston | 37 min |
| Aug 11, 5:56 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Thurston | 49 min |
| Aug 11, 6:18 PM CDT | Areal Flood Advisory | OAX | Madison | 117 min |
| Aug 11, 6:46 PM CDT | Special Weather Statement | OAX | Douglas, Washington | 29 min |
| Aug 10, 7:43 PM CDT | Special Weather Statement | OAX | Harrison | 47 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2016Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.